Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS La Crosse, WI

June 16, 2014Allamakee County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 16, 2014, 7:58 PM CDT for Allamakee County, Winneshiek County, Iowa; Fillmore County, Houston County, Winona County, Minnesota. It was in force for 77 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:58 PM CDT (00:58 UTC)
Expired
Jun 16, 2014, 9:15 PM CDT
In force
77 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Allamakee County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:25 PM CDTTSTM WND DMGCalmar, IASHED BLOWN OVER
Jun 16, 8:29 PM CDTFUNNEL CLOUDCalmar, IA
Jun 16, 8:51 PM CDTTSTM WND DMG1 N Festina, IATREE DOWN ACROSS HIGHWAY 76
Jun 16, 8:57 PM CDTFUNNEL CLOUD1 Ene Frankville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:46 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS53 KARX 170058
SVRARX
IAC005-191-MNC045-055-169-170215-
/O.NEW.KARX.SV.W.0046.140617T0058Z-140617T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
758 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...
  EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 915 PM CDT

* AT 757 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DOVER TO NEAR CRESCO TO NEAR TRIPOLI...MOVING
  NORTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...LAW ENFORCEMENT. WIDESPREAD WIND DAMAGE HAS BEEN REPORTED 
           WITH THIS LINE OF STORMS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE  
           TREE DAMAGE. WIND DAMAGE IS LIKELY TO MOBILE              
           HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALTURA...LEWISTON AND ST. CHARLES AROUND 805 PM CDT.
  ROLLINGSTONE...STOCKTON AND CANTON AROUND 810 PM CDT.
  WINONA...DECORAH AND GOODVIEW AROUND 815 PM CDT.
  MABEL AND FORT ATKINSON AROUND 820 PM CDT.
  SPRING GROVE...OSSIAN AND CALMAR AROUND 825 PM CDT.
  CALEDONIA AROUND 830 PM CDT.
  POSTVILLE AND NEW ALBIN AROUND 835 PM CDT.
  WAUKON AND BROWNSVILLE AROUND 840 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...WILSON...SARATOGA...MOUND PRAIRIE AND MONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. 

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4308 9208 4419 9208 4419 9186 4403 9158
      4400 9144 4384 9128 4361 9127 4336 9121
      4325 9106 4308 9126
TIME...MOT...LOC 0057Z 245DEG 59KT 4403 9212 4331 9215 4288 9230 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

ZT
4 follow-up statements
457 
WWUS53 KARX 170117
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT MON JUN 16 2014

IAC005-191-MNC045-055-169-170215-
/O.CON.KARX.SV.W.0046.000000T0000Z-140617T0215Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
817 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ALLAMAKEE...WINNESHIEK...EASTERN FILLMORE...HOUSTON AND WINONA
COUNTIES...

AT 816 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALTURA TO 8 MILES SOUTHEAST OF LANESBORO TO FORT
ATKINSON...MOVING NORTHEAST AT 75 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...LAW ENFORCEMENT AND AUTOMATED WEATHER OBSERVATIONS. THESE   
         STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AND   
         WIND GUSTS OF 50 TO 70 MPH. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  ALTURA...ROLLINGSTONE...SPRING GROVE AND STOCKTON AROUND 820 PM
CDT.
  CALEDONIA...WINONA...RUSHFORD AND GOODVIEW AROUND 825 PM CDT.
  HOUSTON AROUND 830 PM CDT.
  WAUKON AND HOKAH AROUND 835 PM CDT.
  LA CRESCENT AND DAKOTA AROUND 840 PM CDT.
  LANSING AROUND 845 PM CDT.
  NEW ALBIN AROUND 850 PM CDT.
  BROWNSVILLE AROUND 855 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...WILSON...SARATOGA...MOUND PRAIRIE AND MONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4308 9208 4419 9208 4419 9186 4403 9158
      4400 9144 4384 9128 4361 9127 4336 9121
      4325 9106 4308 9126
TIME...MOT...LOC 0116Z 232DEG 66KT 4413 9199 4366 9181 4316 9196 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$

AJ
396 
WWUS53 KARX 170134
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
834 PM CDT MON JUN 16 2014

IAC005-191-MNC045-055-169-170215-
/O.CON.KARX.SV.W.0046.000000T0000Z-140617T0215Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
834 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ALLAMAKEE...WINNESHIEK...EASTERN FILLMORE...HOUSTON AND WINONA
COUNTIES...

AT 833 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROLLINGSTONE TO NEAR SPRING GROVE TO NEAR FORT
ATKINSON...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...LAW ENFORCEMENT AND AUTOMATED WEATHER OBSERVATIONS. THESE   
         STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AND   
         WIND GUSTS OF 50 TO 70 MPH. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  CALEDONIA...WINONA...GOODVIEW...HOUSTON AND STOCKTON AROUND 840 PM
CDT.
  HOKAH AND BROWNSVILLE AROUND 850 PM CDT.
  WAUKON AND LA CRESCENT AROUND 855 PM CDT.
  LANSING AND HARPERS FERRY AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...WILSON...SARATOGA...MOUND PRAIRIE AND MONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4308 9208 4419 9208 4419 9186 4403 9158
      4400 9144 4384 9128 4361 9127 4336 9121
      4325 9106 4308 9126
TIME...MOT...LOC 0133Z 249DEG 51KT 4411 9184 4364 9166 4311 9186 

HAIL...0.75IN
WIND...70MPH

$$

AJ
965 
WWUS53 KARX 170152
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
852 PM CDT MON JUN 16 2014

IAC005-191-MNC045-055-169-170215-
/O.CON.KARX.SV.W.0046.000000T0000Z-140617T0215Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
852 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ALLAMAKEE...WINNESHIEK...EASTERN FILLMORE...HOUSTON AND WINONA
COUNTIES...

AT 851 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOODVIEW TO NEAR CALEDONIA TO NEAR POSTVILLE...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW ALBIN AROUND 855 PM CDT.
  BROWNSVILLE AND HOKAH AROUND 900 PM CDT.
  WAUKON AROUND 905 PM CDT.
  HARPERS FERRY AROUND 915 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...WILSON...SARATOGA...MOUND PRAIRIE AND MONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4308 9208 4419 9208 4419 9186 4403 9158
      4400 9144 4384 9128 4361 9127 4336 9121
      4325 9106 4308 9126
TIME...MOT...LOC 0151Z 253DEG 38KT 4409 9174 4366 9139 4310 9161 

HAIL...0.75IN
WIND...60MPH

$$

AJ
276 
WWUS53 KARX 170214
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
914 PM CDT MON JUN 16 2014

IAC005-191-MNC045-055-169-170224-
/O.EXP.KARX.SV.W.0046.000000T0000Z-140617T0215Z/
ALLAMAKEE IA-WINNESHIEK IA-FILLMORE MN-HOUSTON MN-WINONA MN-
914 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR ALLAMAKEE...WINNESHIEK...
EASTERN FILLMORE...HOUSTON AND WINONA COUNTIES WILL EXPIRE AT 915 PM
CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS TO 55 MPH ARE STILL POSSIBLE UNTIL 1030 PM IN THE 
WAKE OF THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4308 9208 4419 9208 4419 9186 4403 9158
      4400 9144 4384 9128 4361 9127 4336 9121
      4325 9106 4308 9126
TIME...MOT...LOC 0210Z 245DEG 59KT 4409 9174 4366 9139 4310 9161 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:25 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 16, 6:25 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT MON JUN 16 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT
THEN AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. FLASH FLOODING WILL
BE GROWING CONCERN TONIGHT THROUGH THE END OF THE WEEK WITH REPEATED
ROUNDS OF THUNDERSTORMS.

A WARM FRONT CONTINUE TO LIFT NORTH THIS AFTERNOON...STRETCHING FROM
NEAR SIOUX FALLS SOUTH DAKOTA SOUTHEAST ACROSS IOWA TO NEAR
DAVENPORT. THIS FRONT WILL PUSH NORTHWARD APPROACH THE INTERSTATE
90 CORRIDOR THIS EVENING. MEANWHILE...A SHORTWAVE WAS LIFTING
NORTHEAST OUT OF CENTRAL NEBRASKA TOWARD THE UPPER MISSISSIPPI
RIVER VALLEY. CONVECTION  HAS BEEN ONGOING THIS AFTERNOON OVER
SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA ON THE NOSE OF
INCREASING 925-850 MB MOISTURE TRANSPORT. EARLIER CONVECTION OVER
WESTERN INTO CENTRAL IOWA HAS DIED OUT THIS AFTERNOON AND WILL
ALLOW THE WARM FRONT TO MAKE ITS NORTHWARD SHIFT LATE THIS
AFTERNOON INTO EARLY THIS EVENING. THE ONGOING THUNDERSTORM  COMPLEX
WILL WORK EAST WITH ADDITIONAL STORMS LIKELY FIRING OVER
NORTHEAST NEBRASKA AND NORTHWEST IOWA LATE THIS AFTERNOON AS THE
SHORTWAVE MOVES IN. THE LOW LEVEL JET INCREASES INTO THE WARM
FRONT THIS AFTERNOON  AND EVENING ENHANCING THE 0-3 KM
SHEAR...ESPECIALLY  IN THE 0-1KM LAYER. 0-6 KM SHEAR FURTHER WEST
WOULD SUPPORT SUPERCELL STRUCTURES EARLIER ON BUT THIS ACTIVITY
SHOULD EVOLVE INTO A BOWING STRUCTURE OR A LINE WITH BOWING
SEGMENTS. WITH THE WARM FRONT IT THE NEIGHBORHOOD AND INCREASING
0-1 KM SHEAR THIS EVENING THERE IS A CONCERN FOR A FEW TORNADOES
IN THE LINE IN ADDITION TO DAMAGING WINDS WITH THE BOWING
STRUCTURES. THERE IS ALSO THE POTENTIAL FOR ALSO THE STORMS WILL
PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO FLASH FLOODING OVER
URBAN AREAS. RAINFALL TONIGHT WILL CERTAINLY PRIME SOME LOCATIONS
FOR FLASH FLOODING POTENTIAL IN THE COMING DAYS. THE HIGHER
CHANCES FOR SEVERE WEATHER APPEARS TO BE ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR THIS EVENING INTO TONIGHT. THE SHOWERS AND
THUNDERSTORMS WILL THEN EXIT TO THE EAST LATE TONIGHT INTO EARLY
TUESDAY MORNING.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON
AS STRONG INSTABILITY BUILDS ACROSS THE FORECAST AREA. THE MAIN
QUESTION  IS WHERE WILL THE WARM FRONT SET UP AND WHERE WILL THE
STORM INITIATE. 0-6 KM BULK SHEAR OF 35 TO 45 KT AND 0-1 KM MUCAPE VALUE
IN EXCESS OF 3500 J/KG WOULD FAVOR SUPERCELL STORMS WITH THE
POTENTIAL FOR VERY LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO OR
TWO NEAR THE WARM FRONT. ALSO...WARM CLOUD DEPTHS OF 4KM AND
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES WILL HAVE TO
KEEP A CLOSE ON HEAVY RAIN POTENTIAL WITH AN THUNDERSTORMS THAT
DEVELOP.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 334 PM CDT MON JUN 16 2014

SHOWERS AND THUNDERSTORMS  WILL BE ONGOING TUESDAY NIGHT NEAR THE
BOUNDARY BUT SHOULD THEN TAPER OFF LATE AS THE LOW LEVEL JET
WEAKENS. A TROUGH APPROACHES WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. SHEAR
ISN/T AS STRONG BY WEDNESDAY INTO THURSDAY SO HEAVY RAIN MAY BE
MORE OF A CONCERN WITH THE THUNDERSTORMS. ANOTHER DISTURBANCE
PUSHES INTO THE UPPER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON
INTO THURSDAY EVENING  WITH YET ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED. THE PATTERN LOOKS TO FINALLY TURN A LITTLE
DRIER AS FLOW TURNS MORE ZONAL AND THE BOUNDARY SHIFTS SOUTH OF
THE REGION FRIDAY NIGHT INTO EARLY SATURDAY BUT THEN ANOTHER
TROUGH APPROACHES FROM THE NORTH ON SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 625 PM CDT MON JUN 16 2014

SEVERE THUNDERSTORMS TO MOVE THROUGH RST AND LSE THIS EVENING.
STRONG WINDS AND SUB-IFR CONDITIONS ARE LIKELY AS THEY COME
THROUGH. MAIN TIMING AT RST IS BETWEEN 00-03Z AND AT LSE BETWEEN
02-05Z. AFTER A BREAK LATER TONIGHT/TOMORROW MORNING, MORE STORMS
ARE POSSIBLE TOMORROW AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 334 PM CDT MON JUN 16 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION TONIGHT
THROUGH THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING
FROM 1.5 TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM.
REPEATED ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING
CONCERNS THIS WEEK. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THE
FLOODING POTENTIAL AND A FLASH FLOOD WATCH MAY BE
NEED...ESPECIALLY AFTER TONIGHTS THUNDERSTORMS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...HALBACH
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 16, 3:50 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT MON JUN 16 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-172100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
350 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING BETWEEN 5 PM AND
MIDNIGHT WEST OF THE MISSISSIPPI RIVER AND 7 PM TO 2 AM EAST OF
THE MISSISSIPPI RIVER. THE HIGHEST THREAT WILL BE ALONG AND SOUTH
OF INTERSTATE 90 WITH THE MAIN THREATS TO BE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. ALSO EXPECT THESE
THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS...WHICH COULD
PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE TUESDAY NIGHT.
THE TIMING APPEARS TO BE DURING THE EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL AND HEAVY RAINS LEADING TO FLASH FLOODING ARE
THE MAIN THREATS. SOME DAMAGING WINDS COULD ALSO OCCUR.

THERE WILL BE ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
DURING THE LATE AFTERNOON AND EVENING...BUT DETAILS ON THIS ARE
STILL UNCERTAIN.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
BECOME AN INCREASING THREAT FROM TUESDAY NIGHT INTO FRIDAY.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE
THIS WEEK WITH LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. SOME OF
THE STORMS COULD PRODUCE HEAVY RAIN MAINTAINING THE THREAT FOR
FLASH FLOODING.

IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL FROM THURSDAY INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULE AT THIS TIME.

DTJ

In the hours before

Local storm report, Jun 16, 7:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
06/16/2014  E60 MPH          MOWER              MN   BROADCAST MEDIA

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     DODGE CENTER            44.03N 92.85W
06/16/2014  E60 MPH          DODGE              MN   TRAINED SPOTTER

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND GST     1 WNW GENOA             44.12N 92.64W
06/16/2014  M65 MPH          OLMSTED            MN   TRAINED SPOTTER

            NICKEL SIZED HAIL ALSO FELL.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.67W
06/16/2014                   FLOYD              IA   LAW ENFORCEMENT

            A STOP LIGHT WAS BLOWN OVER IN CHARLES CITY.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     1 WSW KASSON            44.03N 92.77W
06/16/2014  M50 MPH          DODGE              MN   TRAINED SPOTTER

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 16, 7:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     1 ENE DEXTER            43.72N 92.68W
06/16/2014  M66 MPH          MOWER              MN   MESONET

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:07 PM CDTTornado Warning Tornado observedARXMitchell23 min
Jun 16, 7:24 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell66 min
Jun 16, 8:18 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette57 min
Jun 16, 8:46 PM CDTSevere Thunderstorm WarningARXClayton59 min
Jun 16, 9:01 PM CDTTornado WarningARXClayton, Fayette29 min
Jun 16, 9:38 PM CDTSevere Thunderstorm WarningARXClayton, Fayette52 min
Jun 17, 9:59 AM CDTRiver Flood WarningARXFloyd5 days
Jun 17, 11:02 AM CDTAreal Flood WarningARXMitchell57 hr
Jun 17, 2:44 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more54 hr
Jun 16, 7:11 PM CDTTornado WarningARXMower34 min
Jun 16, 7:25 PM CDTFlash Flood WarningARXDodge, Mower, Olmsted6 hr
Jun 16, 8:55 PM CDTRiver Flood WarningARXWabasha4 days
Jun 16, 9:00 PM CDTRiver Flood WarningARXMower6 days
Jun 16, 9:33 PM CDTRiver Flood WarningARXOlmsted, Winona24 hr
Jun 16, 10:01 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Jun 17, 5:08 AM CDTRiver Flood WarningARXMower24 hr
Jun 17, 11:07 AM CDTRiver Flood WarningARXWabasha21 days
Jun 17, 6:05 PM CDTRiver Flood WarningARXMower51 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.